Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 222, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 29, 2016, 3:19 PM CDT for Benton County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2016, 3:19 PM CDT (20:19 UTC)
- Expired
- Aug 29, 2016, 3:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Benton County, AR
The radar
The Western Arkansas radar (KSRX), 111 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399
WUUS54 KTSA 292019
SVRTSA
ARC007-292045-
/O.NEW.KTSA.SV.W.0222.160829T2019Z-160829T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT MON AUG 29 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BENTON COUNTY IN NORTHWESTERN ARKANSAS...
* UNTIL 345 PM CDT
* AT 319 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
BETHEL HEIGHTS...MOVING NORTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPRINGDALE... ROGERS...
LOWELL... BETHEL HEIGHTS...
HOBBS STATE PARK... MONTE NE...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 75 AND 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3623 9395 3624 9401 3621 9401 3621 9424
3639 9413 3625 9392
TIME...MOT...LOC 2019Z 126DEG 12KT 3625 9403
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
012
WWUS54 KTSA 292034
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT MON AUG 29 2016
ARC007-292045-
/O.CON.KTSA.SV.W.0222.000000T0000Z-160829T2045Z/
BENTON AR-
334 PM CDT MON AUG 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL BENTON COUNTY...
AT 334 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF LOWELL...MOVING NORTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPRINGDALE... ROGERS...
LOWELL... BETHEL HEIGHTS...
MONTE NE...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 75 AND 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3624 9401 3621 9401 3621 9424 3639 9413
3628 9397
TIME...MOT...LOC 2034Z 126DEG 12KT 3628 9408
HAIL...<.75IN
WIND...60MPH
$$733
WWUS54 KTSA 292043
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT MON AUG 29 2016
ARC007-292053-
/O.EXP.KTSA.SV.W.0222.000000T0000Z-160829T2045Z/
BENTON AR-
343 PM CDT MON AUG 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BENTON COUNTY WILL
EXPIRE AT 345 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TULSA.
LAT...LON 3624 9401 3621 9401 3621 9424 3639 9413
3628 9397
TIME...MOT...LOC 2040Z 126DEG 12KT 3628 9408
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:10 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 29, 3:10 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 310 PM CDT MON AUG 29 2016 .DISCUSSION... Coverage of convection this afternoon has been reinforced by several outflow boundaries...mainly across northeast Oklahoma. As has been the case the past several days...expect storm coverage to diminish with the loss of daytime heating. Scope of forecast largely unchanged with this issuance. Uncapped...moist environment will stay in place for at least the next several days...which will maintain daily thunderstorm chances. Thunderstorm coverage on Wednesday likely to be enhanced...especially across northeast Oklahoma and northwest Arkansas as a surface boundary approaches from the northeast. Thunderstorm chances will decrease from north to south towards the end of the week...as drier air will begin to filter across the area along with upper ridging that will strengthen over the plains. Settled conditions are expected through the weekend...however at that time upper ridge becomes suppressed and improved flow will be just to the north of the area. Moisture will also begin to return at that time....and the next chances for rain and thunder may come early next week as another cold front approaches the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 92 72 88 / 20 20 20 50 FSM 73 93 73 92 / 10 20 10 20 MLC 71 92 72 92 / 10 20 10 30 BVO 71 90 70 85 / 20 20 30 50 FYV 69 90 68 86 / 10 20 20 50 BYV 70 88 68 85 / 10 20 20 50 MKO 72 92 70 90 / 20 20 20 40 MIO 70 90 69 85 / 20 20 20 50 F10 72 92 71 90 / 20 20 20 50 HHW 73 93 73 94 / 10 20 10 20 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && SHORT TERM...22 LONG TERM....23
Hazardous weather outlook, Aug 29, 12:45 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON AUG 29 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT MON AUG 29 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTENROON AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE AFTERNOON
WITH THE GREATEST COVERAGE ACROSS NORTHEAST OKLAHOMA. BRIEF GUSTY WINDS
AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. MOST OF THE ACTIVITY SHOULD
DIMINISH BY EARLY THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DAILY THUNDERSTORM CHANCES WILL PREVAIL FOR MUCH OF THE UPCOMING
WEEK...WITH TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL. A WEAK
COLD FRONT IS EXPECTED TO PUSH THROUGH WEDNESDAY INTO THURSDAY...
WITH AN INCREASE IN THUNDERSTORM CHANCES DURING THAT TIME.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 29, 2:32 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT MON AUG 29 2016
ARZ002-011-292000-
MADISON AR-CARROLL AR-
232 PM CDT MON AUG 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND SOUTH
CENTRAL CARROLL COUNTIES UNTIL 300 PM CDT...
AT 232 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
MARBLE...MOVING NORTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
RUDD... FORUM...
WITHROW SPRINGS STATE PARK... MARBLE...
DRYFORK... ROCKHOUSE...
METALTON... ALABAM...
LAT...LON 3612 9346 3612 9348 3610 9348 3609 9349
3615 9380 3635 9362 3618 9342
TIME...MOT...LOC 1932Z 121DEG 13KT 3619 9358Special weather statement, Aug 29, 2:49 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT MON AUG 29 2016
OKZ076-292015-
LE FLORE OK-
249 PM CDT MON AUG 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LE FLORE COUNTY
UNTIL 315 PM CDT...
AT 249 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
CAMERON...MOVING NORTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
POCOLA... SPIRO...
PANAMA... CAMERON...
SCULLYVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3513 9452 3519 9478 3532 9468 3531 9468
3529 9466 3529 9464 3530 9462 3531 9461
3523 9446
TIME...MOT...LOC 1949Z 121DEG 12KT 3520 9455Special weather statement, Aug 29, 2:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
250 PM CDT MON AUG 29 2016
OKZ060-067-292015-
TULSA OK-WAGONER OK-
250 PM CDT MON AUG 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAGONER AND SOUTHEASTERN
TULSA COUNTIES UNTIL 315 PM CDT...
AT 250 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
COWETA...MOVING NORTHWEST AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
EASTERN TULSA... BROKEN ARROW...
BIXBY... COWETA...
STONEBLUFF... ONETA...
REDBIRD... LEONARD...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3596 9552 3584 9563 3584 9564 3585 9565
3586 9565 3586 9571 3590 9594 3613 9577
TIME...MOT...LOC 1950Z 121DEG 12KT 3592 9565Special weather statement, Aug 29, 3:07 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT MON AUG 29 2016
ARZ001-002-011-292045-
BENTON AR-MADISON AR-CARROLL AR-
307 PM CDT MON AUG 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...WEST
CENTRAL CARROLL AND NORTHEASTERN BENTON COUNTIES UNTIL 345 PM CDT...
AT 306 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOBBS STATE
PARK...MOVING NORTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
ROGERS... LOWELL...
GARFIELD... HINDSVILLE...
WAR EAGLE... HOBBS STATE PARK...
CLIFTY... LARUE...
BLAND... WALNUT HILL...
HILL TOP... BEST...
MONTE NE... BEAVER LAKE...
LOOKOUT...
THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 78 AND 81.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3614 9384 3617 9391 3624 9389 3624 9401
3621 9401 3621 9403 3627 9420 3648 9398
3629 9372
TIME...MOT...LOC 2006Z 121DEG 12KT 3626 9386The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:32 PM CDT | Special Weather Statement | TSA | Carroll | 28 min |
| Aug 29, 2:49 PM CDT | Special Weather Statement | TSA | Sebastian | 26 min |
| Aug 29, 3:07 PM CDT | Special Weather Statement | TSA | Benton | 38 min |
| Aug 29, 3:43 PM CDT | Special Weather Statement | TSA | Benton | 32 min |
| Aug 29, 3:55 PM CDT | Special Weather Statement | TSA | Franklin | 35 min |
| Aug 29, 4:31 PM CDT | Special Weather Statement | TSA | Sebastian | 29 min |
| Aug 29, 4:40 PM CDT | Special Weather Statement | TSA | Sebastian | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.